diabetestalk.net

What Happens If You Take Metformin By Accident

Share on facebook

Accidental Double Dose Of Metformin

Diabetes Forum The Global Diabetes Community Find support, ask questions and share your experiences. Join the community Good morning - I had my head in the clouds this morning and accidentally took my Metformin twice - 2 tablets (total 4) plus my 300 mg dose of Invokana. Should I be concerned? I am at work and don't have my meter with me to test (stupid I know). I would contact you doctor or pharmacist for advice as soon as you can but I suppose it depends what strength the metformin is and if combined with the other medication is likely to do you any harm. how much mg is there in those metformin pills ? if it all in all does not exceed 2000mg , I think you after you have asked a doctor, that you can just eat very much carbs before you sleep, so you are sure not to be too low when you sleep, but metformin does only lower ones blood glucose a bit so I dont think it is very dangerous if it is only for one day... worse would be overdosing for a longer period... but if you have taken more than 2000-2500 mg I think it can be very important to ask for advice.. as that is the maximum dosis for a day ... Continue reading >>

Share on facebook

Popular Questions

  1. Niki83

    Double dose

    I took a 1000mg pill of Metformin around 3 am because I missed my dose earlier. Just checked my blood sugar and it's 210 so I took my morning dose of 1000mg. Is that ok to do? I probably should have asked that before I took it. So confused about this illness. I really need help.

  2. onlymep

    hi Niki - I'm not sure if that is too much for you? the best way to find out is keep testing using your glucometer. The maximum dosage of Metformin daily is 3000mg I was told by my endo and GP... they wouldn't put me on more than that when I was on it. I don't know if docs in other places use a higher dosage? But I'm thinking if you've only taken 2000mg you should be Ok. What was the timeframe between each tablet? Usually anything over 6-8 hours is Ok for most drugs. If you're not sure though it's a good idea to discuss this with your docs. They are the best people to advise you how to take your medication. A pharmacist may also be able to offer some advice too. Make sure you keep quick acting carbs close at hand just in case too (yes, I did have some hypos on Metformin which I know some people haven't experienced). Let us know how you go.

  3. Niki83

    Thank you OnlyMep. You have been such a big help to me.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in insulin